Latest News
Alert On Circulation Of Fake Coartem Tablets - Thursday, 28 December 2017 09:29
Warning On Homoeopathic Teething Tablets - Wednesday, 20 December 2017 15:04
Recall Of Rhino 7 Platinum 5000 Capsules - Wednesday, 20 December 2017 15:00
Recall Of Vancomycin Hydrochloride For Injection - Wednesday, 20 December 2017 14:44
Mislabeled Whole Foods Market Pb& J Parfait - Wednesday, 20 December 2017 14:34
Recall Of Man Of Steel 1 And 2 - Wednesday, 20 December 2017 14:22
Recall Of Lots Of Diocto Liquid And Diocto Syrup - Wednesday, 20 December 2017 14:08
Thursday, 28 November 2013 10:22

Safety Alert: Acetaminophen (Paracetamol) Tablets

Rate this item
(0 votes)

Information emanating from FDA to health care professionals and patients is that acetaminophen (paracetamol) has been associated with risk of rare but serious skin reaction. Acetaminophen is a common active ingredient to treat pain and reduce fever; it is included in many prescriptions and over the counter (OTC) products. These skin reactions, known as Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP), can be fatal. These reactions can occur with first time use of the drug or at any time while it is being taken.

 

This new information resulted from the FDA review of Adverse Event reporting System (FAERS) database and medical literature to evaluate cases of serious skin reactions associated with acetaminophen. It is difficult to determine how frequently serious skin reactions occur with acetaminophen, due to widespread use of the drug, differences in usage among individuals, and the long period of time the drug has been on the market, however it is likely that these events (i.e SJS,TEN, and AGEP) occur rarely.

In Nigeria, the National Pharmacovigilance Centre has recorded one (1) report of marked skin excoriation and one (1) skin itching after ingestion of acetaminophen out of the over eight thousand reports uploaded on the local database.

In view of the above, health care professionals should be aware of this risk and consider acetaminophen, along with other drugs already known to have such an association, when assessing patients with potentially drug induced skin reactions.

Patients are also encouraged to report to their health care provider on noticing any reaction after taking acetaminophen tablets.

Signed

Management

NAFDAC: Safeguarding the Health of the Nation.

Read 12584 times

ONLINE PORTALS

napams

Contact Us from Mon - Friday: 08:00-16:00 GMT+1

Write Us:

NAFDAC Corporate Headquarters,

Plot 2032, Olusegun, Obasanjo Way,

Zone 7, Wuse, Abuja, Nigeria

 

Lagos Operation Office:

Plot 1, Industrial Estate, Lagos- Oshodi Apapa Express Way, Isolo, Lagos, Nigeria

 

 

 

 

 

 

For Enquiries:

Call: +234(0)-1-4609750

Email:nafdac@nafdac.gov.ng

 

 

 

 

 

 

 

 

 

 

 

For Complaints:

Call: +234(0)909-763-0506

         +234(0)909-763-0507

Email:reforms@nafdac.gov.ng

Or Send Us a Complaint

 

 

 

 

 

 

 

 

 

Contact Other NAFDAC Offices Nationwide